Fear and Worry with Epilepsy

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

TonyL
New Member


Date Joined Oct 2005
Total Posts : 15
   Posted 10/7/2005 6:54 AM (GMT -7)   
 
Hi everyone,
 
Normally I don't worry about my epilepsy, and meds, but lately, ever since my last seizure a couple of days ago, I get really worried about when to take my meds, if I'm going to have a another seizure, etc. I've taken Carbatrol with food for years, but now suddenly I'm questioning whether this is correct. I even called my doctor to ask! I do pray a lot, and ask God for His guidedance in all of this. I just want to make sure I'm not going insane. If anyone has ways that you've dealt with this issue, I'd like to hear from you.
 
God Bless,
Tony

andrew50
Regular Member


Date Joined Dec 2004
Total Posts : 93
   Posted 10/7/2005 7:34 AM (GMT -7)   

Hello Tony,

It's not exactly insane to be concerned about siezures, especially if you've had one very recently. They're no joke, as we all know, and seem to strike whenever they chose. So don't worry that you're doing too much worrying. I've got no magic solution, I'm afraid, and am a bit of a brooder myself.  The only rather trite advice I can offer is to just try and avoid thinking about it until absolutely necessary. As pointed out elsewhere in this forum, we are all more than our condition and there's no reason why we should let epilepsy take over our lives. And don't be embarressed about nagging your doctor if you think your medication needs changing - it's what they're paid for, after all.

Take care,

Andrew


TonyL
New Member


Date Joined Oct 2005
Total Posts : 15
   Posted 10/7/2005 7:49 AM (GMT -7)   

Hey Andrew,

It's not that I believe my meds need changing, it's just that I had a seizure even when I was properly taking my meds. I can't remember that ever happening (if it has, then it's been years ago and I've forgotten about it). I believe I know what triggered it: a herbal suppliment I was taking to help cleanse the body, which I've since stopped using. Hence the reason for the other topic I started.

It was just a very weird seizure for me (I have tonic-clonic seizures - also called grand mal seizures).....for example, afterwards, I was really alert, my head didn't hurt much, and I didn't sleep very well. Ususally, my head is killing me, and I sleep for hours and hours. I've just gotten overly paranoid about what time I took my meds, did I take it correctly (with or without food), stupid stuff like that. I even checked on drugs.com about the medication I take, which says yes, you can take Carbatrol with or without food, but I still called my doctor to make sure!

That's what I am talking about. I've never been this way before, so I was wondering how others have dealt with this issue.


TonyL
New Member


Date Joined Oct 2005
Total Posts : 15
   Posted 10/7/2005 10:53 AM (GMT -7)   

Hey MandiAnn,

Well, I'm not that extreme, but I was getting a little ridiculous about it. Even when I already knew the answers! I called my doctor and talked to the nurse, and yeah, just as I KNEW, I can take Carbatrol with food. I've just been a little weird about everything since Monday night. I was taking a herbal product that was interfering with the absorption with my meds, and ever since then, well.....I've been an idiot about it.

Never heard of Cognitive Behavorial Training before......what is that?

Tony


RanMan
Veteran Member


Date Joined Feb 2003
Total Posts : 665
   Posted 10/7/2005 3:58 PM (GMT -7)   

Tony,

What are the herbal remedies that you are taking? Could they possibly be coating the lining of your stomach or bowel, hence effecting the absorbsion rate of your meds ~ increasing your chances of a seizure.

Randy


Diagnosed with epilepsy and ulcerative colitis in 1979,
Been on meds ever since.
 
275mg-dilantin/day
120mg-pheonobarb/day
3,000mg-Mesasol/day
20mg-Celexa/day


TonyL
New Member


Date Joined Oct 2005
Total Posts : 15
   Posted 10/10/2005 6:21 AM (GMT -7)   

MandiAnn:   I'd like to hear more about Cognitive Behavorial Training. Can you send me a few links on the subject. I'll do my own research in the meantime. THANKS!

Randy: The product I was taking is called Reneu (a Suddenly Slim weight loss product). It supports cleasing and detoxifing the body. I never wouldhave giving something like this a section look until I found out about how much junk gets stored in our colons and interstines. It's a gross subject, but VERY IMPORTANT to everyone's overall health. Do some research on colon cleansers and you'll see what I mean.

What I found with this product is that I cannot take it with my medication. Doing so prevents the proper absorption of the meds. It also releases built-up toxins in the body, so the meds need to be taken 3-4 hours BEFORE taking the Reneu. But for right now, I'm going to wait until I talk to my doctor about it first.....he doesn't want me taking anything until I talk to him, not even a protein shake!

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:32 AM (GMT -7)
There are a total of 2,732,493 posts in 301,027 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
271 Guest(s), 6 Registered Member(s) are currently online.  Details
John_TX, Huddie, Buzzlymeyear, franko63, trumpet123, (Seashell)


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer